# SDR CA150601006

- Difficulty date: May 24, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Bell 205A
- Aircraft time: 15,395 hours
- Engine: Lyc T5317BLYC
- System (JASC): 7120 · Engine Mount Section
- Part: Mount
- Part number: D205708011
- Condition: Damaged
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) RECENTLY INSTALLED THE ENGINE ON ACFT AFTER THE ENGINE WAS REMOVED FOR AN HSI, DURING THE ALIGNMENT PHASE THE ENGINE WAS ALIGNED BY OUR ENGINEERS.  THE ACFT WAS THEN RETURNED TO SERVICE AND THE ACFT PROCEEDED TO FLY FOR 25 HOURS.  WHILE COMPLETING AN INSPECTION ON THE ACFT, THE ENGINEER DISCOVERED THE ENGINE TO TRANSMISSION DRIVE SHAFT BOOT HAD A HOLE IN IT.  GROUNDED THE ACFT AND ORDERED A REPLACEMENT DRIVE SHAFT.  FELT THAT THE DRIVESHAFT SHOULD BE CHECKED FOR ALIGNMENT WHICH WAS CHECKED AND SUSPECTED TO BE MIS-ALIGNED.  THE ENGINEERS THEN PROCEEDED TO ALIGN THE ENGINE TO THE TRANSMISSION.  DURING THE COURSE OF THIS ALIGNMENT PROCEDURE THEY STRUGGLED TO GET THE ENGINE INTO ALIGNMENT.  WHEN THEY FINALLY FINISHED THE ALIGNMENT WHAT THEY FAILED TO REALIZE WAS THAT THEY HAD ADJUSTED THE ENGINE TOO FAR AFT AS THERE IS ONLY A RUN OUT CHECK AND A CENTERING CHECK REQUIRED BY THE ALIGNMENT PROCEDURE. THIS CAUSED THE BOOT TO TEAR AGAIN.  REQUESTED THEY ADD A LINE IN THE ICA FOR THE ADJUSTMENT PROCEDURE FOR THE ADJUSTABLE ENGINE MOUNTS THAT SAYS ANYTIME AN ADJUSTMENT IS CARRIED OUT ON THE ENGINE TO TRANSMISSION THAT THE MOUNTS BE TAKEN TO A NOMINAL MEASUREMENT IAW THE COMPONENT REPAIR AND O/H MANUAL. THE AMM ONLY HAS THE PROCEDURE FOR SHIMMING THE ORIGINAL ENGINE MOUNTS AS THEY DO NOT ADJUST LIKE THE THESE DO.  THE HUMAN FACTORS IN THIS INCIDENT ARE NOT LOST ON US BUT WE FEEL THAT IF THIS INFORMATION WAS INCLUDED IN THE MFG ICA IT MAY HAVE HELP AVOID THIS INCIDENT.  ALSO FOUND THAT THE TOOLING WE USED ON THE ORIGINAL ALIGNMENT PROCURE WAS BENT AND COULD HAVE BEEN A CAUSE TO THE ORIGINAL MIS-ALIGNMENT.  HAVE NOTIFIED THE VENDOR WE BORROWED THE ALIGNMENT KIT FROM.
